MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261412
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Endoleak (4074)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: the exact date of event is unknown, therefore, the date of which the explant took place was used as date of event.D10: concomitant medical products: (relevant associated devices used with the device being reported on): gore® excluder®aaa endoprosthesis - contralateral leg (plc201000 / sn 16517679) gore® excluder®aaa endoprosthesis - contralateral leg (plc181000 / sn 16598873) h3 other code, h6 code b15 and b17: the medical device was explanted and the hospital sent the explant to a third party investigator for investigation.Scope and results of the investigation were summarized and a level 1 explant report was provided to gore.Gore explant experts are evaluating the provided report.H6 code b13: requests were emailed to the third party investigator to acquire additional information regarding the disease progression, patient medical details and event dates.The answer is pending.H6 code b14: review of the manufacturing records is ongoing.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: aneurysm enlargement, endoleak, surgical conversion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore (thought a gepromed level 1 macroscopic analysis for explanted grafts 24-041) that a gore® excluder® aaa endoprostheses was implanted on (b)(6) 2018, in order to treat an abdominal aortic aneurysm.On (b)(6) 2024, after about 6 years and 1 month, the endoprosthesis was explanted due to type ii endoleak with enlargement of the aneurysm sac.
 
Additional Manufacturer Narrative
Updated investigation findings code to c19 - no device problem found.Code c21 is no longer applicable.Updated investigation conclusions code to d15.Code d16 is no longer applicable.As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Gore reviewed the manufacturing records associated with the reported lot number and verified that all release criteria had been met.The medical device was explanted and the hospital sent the explant to a third party investigator for investigation.Scope and results of the investigation were summarized and a level 1 explant report was provided to gore.Gore explant scientist observations stated the following: the device system was reported to measure 142 mm in length, and consisted of one trunk¿ ipsilateral leg endoprosthesis and two contralateral leg endoprostheses contained within and extending distally from the trunk.The abluminal surface of the device system was covered in moderate, scattered plaques of pink to dark brown biologic material.From distal extremities a and b and extending proximally, the two contralateral leg endoprotheses were covered in thickened, yellow to dark brown biologic material.The lumens of the device systems appeared patent, however no saline-patency test was noted to have been performed, therefore the patency could not be confirmed.Distal extremity b appeared to have been partially transected.From gross images all material disruptions (i.E., material transections), appear to be consistent with cutting by sharp surgical instruments (i.E., scalpel or scissors), likely used during a surgical procedure.Based on the explant scientist¿s review of the gepromed report, no additional analysis is requested.The reason for removal was reported as a type ii endoleak which cannot be confirmed via analysis of the explanted device system.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.Updated b5 with new information received from the third party investigator.
 
Event or Problem Description
It was reported to gore (thought a gepromed level 1 macroscopic analysis for explanted grafts 24-041) that a gore® excluder® aaa endoprostheses was implanted on (b)(6) 2018, in order to treat an abdominal aortic aneurysm (measured 55 mm).On a unknown date in (b)(6) 2018, a type ii endoleak was present on the angioscan.On (b)(6), 2024, after about 6 years and 1 month, the endoprosthesis was explanted due to the type ii endoleak with enlargement of the aneurysm sac (measured 75 mm).

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19379593
Report Number3007284313-2024-03258
Device Sequence Number7466485
Product Code MIH
UDI-Device Identifier00733132622443
UDI-Public00733132622443
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2020
Device Catalogue NumberRLT261412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale